Alert archive / Wisconsin / Special Weather Statements in 2018
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at May 28, 2018, 10:29 PM CDT for Chippewa County, Wisconsin. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2018, 10:29 PM CDT (03:29 UTC)
- Expired
- May 28, 2018, 11:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Twin Cities, MN
County Chippewa County, WI
The radar
The La Crosse radar (KARX), 118 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.5 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -429 J/kg
- Mixed-layer LCL
- 2121 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
016
WWUS83 KMPX 290329
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1029 PM CDT MON MAY 28 2018
WIZ027-028-290400-
Chippewa-Eau Claire-
1029 PM CDT MON MAY 28 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CHIPPEWA AND
NORTHEASTERN EAU CLAIRE COUNTIES...
At 1029 PM CDT, a strong thunderstorm was located over Jim Falls, or
16 miles northeast of Eau Claire, moving northeast at 25 mph.
Winds in excess of 30 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Stanley, Bloomer, Lake Wissota, Cadott, Boyd, Ludington, Lake Eau
Claire County Park, Bateman, Otter Lake, Jim Falls, Eagleton and
County Roads F And H.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4470 9109 4509 9148 4518 9092 4488 9092
4471 9093
TIME...MOT...LOC 0329Z 219DEG 20KT 4507 9129
$$
AMKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 28, 7:40 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, May 28, 7:40 PM CDT, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 740 PM CDT Mon May 28 2018 .Updated for 00Z Aviation Discussion... Issued at 730 PM CDT Mon May 28 2018 && .SHORT TERM...(This evening through Tuesday) Issued at 423 PM CDT Mon May 28 2018 Thunderstorms were developing this afternoon along an outflow boundary that moved westward from near the La Crosse area earlier this morning. These storms were pulse like and most will produced gusty winds and very small hail this afternoon and evening. Some of the wind gusts could produced isolated wind damage if the updraft becomes strong enough. Otherwise, most of the activity will slowly decrease in the evening, but may regenerate across central Minnesota where a cold front lies this afternoon. This area does support better wind shear which will led to more organized convection if storms continue. Further to the south/southeast, dry conditions are expected overnight with humidity levels remaining high. Although heat indices this afternoon are unseasonably high for late May, this air mass will begin to move southeast overhead and over the Ohio Valley by Tuesday. However, I wouldn't be surprised to see another heat advisory issued for the metro area for Tuesday, but it won't be as warm/hot as it has been today. A more significant short wave will begin to move eastward across the Dakotas on Tuesday. This will lead to a better chance of precipitation developing Tuesday afternoon. .LONG TERM...(Tuesday night through Monday) Issued at 423 PM CDT Mon May 28 2018 Cooler weather and a more active weather pattern will set up for later this week. There are several rounds of thunderstorms possible. More detail will be added shortly. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 730 PM CDT Mon May 28 2018 Showers and thunderstorms will gradually end this evening. There is another round of storms that is expected to develop Tuesday afternoon from the southwest and move across the region. Winds are very challenging with outflow boundaries scattered across Minnesota and Wisconsin. KMSP... Thunderstorms should finally be done at KMSP. Winds are challenging. Northwest winds should gradually become southwesterly overnight. We're looking at another round of storms Tuesday afternoon and evening. /OUTLOOK FOR KMSP/ WED...Mainly VFR. Chc SHRA/TSRA. Wind S at 10G20 kts. THU...Mainly VFR. Chc SHRA/TSRA. Wind NW at 10G20 kts. FRI...VFR. Wind NE-E 5-10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...JLT LONG TERM... AVIATION...JRB
Hazardous weather outlook, May 28, 8:32 PM CDT, 1 hour 57 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 832 PM CDT Mon May 28 2018 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 300145- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 832 PM CDT Mon May 28 2018 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Tonight Thunderstorms are possible tonight. These storms will likely decrease in intensity, and coverage overnight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Highs will be in the lower 90s again on Tuesday. Thunderstorms will be possible Tuesday through Wednesday. A few storms could be strong to severe. Gusty winds and hail are the primary concerns. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. jrb
In the hours before
Special weather statement, May 28, 9:42 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
942 PM CDT MON MAY 28 2018
WIZ015-016-027-290315-
Chippewa-Barron-Rusk-
942 PM CDT MON MAY 28 2018
...A STRONG THUNDERSTORM WILL AFFECT RUSK...NORTHERN CHIPPEWA AND
EASTERN BARRON COUNTIES...
At 942 PM CDT, a strong thunderstorm was located 7 miles south of
Deer Lake, or 14 miles west of Ladysmith, moving northeast at 25 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Ladysmith, Chetek, Cornell, Bruce, New Auburn, Weyerhaeuser, Sheldon,
Sumner, Canton, Tony, Conrath and Island Lake.
This includes U.S. Highway 53 between mile markers 114 and 128.
LAT...LON 4510 9140 4520 9167 4521 9168 4564 9168
4564 9091 4518 9092
TIME...MOT...LOC 0242Z 232DEG 24KT 4555 9139
AMKSpecial weather statement, May 28, 9:59 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
959 PM CDT MON MAY 28 2018
WIZ027-028-290330-
Chippewa-Eau Claire-
959 PM CDT MON MAY 28 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CHIPPEWA AND EAU CLAIRE
COUNTIES...
At 959 PM CDT, a strong thunderstorm was located near Lake Wissota,
or near Eau Claire, moving east at 40 mph.
Winds in excess of 30 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Eau Claire, Chippewa Falls, Altoona, Lake Hallie, Stanley, Bloomer,
Lake Wissota, Cadott, Fall Creek, Boyd, Tilden and Ludington.
This includes the following highways...
Interstate 94 in Wisconsin between mile markers 70 and 80.
U.S. Highway 53 between mile markers 86 and 108.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4465 9132 4487 9156 4509 9148 4518 9092
4474 9092 4473 9093
TIME...MOT...LOC 0259Z 249DEG 33KT 4487 9134
AMKSpecial weather statement, May 28, 10:10 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1010 PM CDT MON MAY 28 2018
WIZ016-027-290400-
Chippewa-Rusk-
1010 PM CDT MON MAY 28 2018
...A STRONG THUNDERSTORM WILL AFFECT RUSK AND NORTHERN CHIPPEWA
COUNTIES...
At 1010 PM CDT, a strong thunderstorm was located over Rusk County
Airport, or near Ladysmith, moving east at 40 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Ladysmith, Bloomer, Cornell, Bruce, Hawkins, Weyerhaeuser, Sheldon,
Tony, Conrath, Glen Flora, Ingram and Island Lake.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4537 9092 4518 9093 4509 9148 4546 9154
4564 9115 4564 9068 4538 9068
TIME...MOT...LOC 0310Z 248DEG 33KT 4552 9100
AMKLocal storm report, May 28, 10:22 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1022 PM CDT MON MAY 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL CHIPPEWA FALLS 44.94N 91.39W
05/28/2018 E1.00 INCH CHIPPEWA WI PUBLIC
&&
JRBSpecial weather statement, May 28, 10:23 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1023 PM CDT MON MAY 28 2018
MNZ054-290400-
Lac Qui Parle-
1023 PM CDT MON MAY 28 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LAC QUI PARLE
COUNTY...
At 1022 PM CDT, a strong thunderstorm was located near Providence, or
24 miles west of Montevideo, moving north at 25 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Madison, Dawson, Providence and Madison Airport.
This includes the following highways...
U.S. Highway 212 between mile markers 8 and 22.
U.S. Highway 75 between mile markers 95 and 110.
LAT...LON 4504 9625 4498 9597 4481 9604 4480 9623
4481 9633 4481 9634
TIME...MOT...LOC 0322Z 197DEG 23KT 4487 9620
AMKSpecial weather statement, May 28, 10:29 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1029 PM CDT MON MAY 28 2018
WIZ027-028-290400-
Chippewa-Eau Claire-
1029 PM CDT MON MAY 28 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CHIPPEWA AND
NORTHEASTERN EAU CLAIRE COUNTIES...
At 1029 PM CDT, a strong thunderstorm was located over Jim Falls, or
16 miles northeast of Eau Claire, moving northeast at 25 mph.
Winds in excess of 30 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Stanley, Bloomer, Lake Wissota, Cadott, Boyd, Ludington, Lake Eau
Claire County Park, Bateman, Otter Lake, Jim Falls, Eagleton and
County Roads F And H.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4470 9109 4509 9148 4518 9092 4488 9092
4471 9093
TIME...MOT...LOC 0329Z 219DEG 20KT 4507 9129
AMKThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:01 PM CDT | Special Weather Statement | MPX | Benton | 29 min |
| May 28, 7:06 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Stearns | 24 min |
| May 28, 7:29 PM CDT | Severe Thunderstorm Warning | MPX | Morrison, Stearns | 31 min |
| May 28, 7:32 PM CDT | Severe Thunderstorm Warning | MPX | Mille Lacs | 43 min |
| May 28, 9:11 PM CDT | Severe Thunderstorm Warning | MPX | Yellow Medicine | 34 min |
| May 28, 9:14 PM CDT | Special Weather Statement | MPX | Chippewa | 31 min |
| May 28, 10:23 PM CDT | Special Weather Statement | MPX | Lac qui Parle | 37 min |
| May 29, 3:03 AM CDT | Heat Advisory | MPX | Anoka, Carver, Dakota, Hennepin, Ramsey, Scott and 1 more | 14 hr |
| May 29, 12:42 PM CDT | Special Weather Statement | MPX | Redwood | 33 min |
| May 29, 1:05 PM CDT | Special Weather Statement | MPX | Redwood | 40 min |
| May 29, 1:26 PM CDT | Severe Thunderstorm Warning | MPX | Redwood, Renville, Yellow Medicine | 49 min |
| May 29, 1:42 PM CDT | Special Weather Statement | MPX | Goodhue | 63 min |
| May 29, 1:45 PM CDT | Special Weather Statement | MPX | Chippewa | 3 hr |
| May 29, 1:50 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 40 min |
| May 29, 2:05 PM CDT | Special Weather Statement | MPX | Douglas, Pope, Todd | 85 min |
| May 29, 2:19 PM CDT | Special Weather Statement | MPX | Redwood | 86 min |
| May 29, 2:26 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Hennepin, Ramsey | 34 min |
| May 29, 2:35 PM CDT | Special Weather Statement | MPX | Anoka, Chisago, Dakota, Ramsey, Washington | 70 min |
| May 29, 3:06 PM CDT | Special Weather Statement | MPX | McLeod, Sibley | 84 min |
| May 29, 3:14 PM CDT | Special Weather Statement | MPX | Goodhue | 61 min |
| May 29, 3:16 PM CDT | Special Weather Statement | MPX | Benton, Kandiyohi, Meeker, Morrison, Stearns, Wright | 89 min |
| May 29, 3:24 PM CDT | Special Weather Statement | MPX | Blue Earth, Brown, Le Sueur, Nicollet, Waseca, Watonwan | 96 min |
| May 29, 3:29 PM CDT | Special Weather Statement | MPX | Chisago, Isanti, Sherburne | 76 min |
| May 29, 3:39 PM CDT | Severe Thunderstorm Warning | MPX | Isanti | 33 min |
| May 29, 3:43 PM CDT | Severe Thunderstorm Warning | MPX | McLeod | 32 min |
| May 29, 3:49 PM CDT | Severe Thunderstorm Warning | MPX | Isanti, Kanabec, Mille Lacs | 37 min |
| May 29, 4:24 PM CDT | Severe Thunderstorm Warning | MPX | Kanabec, Mille Lacs | 51 min |
| May 29, 4:26 PM CDT | Severe Thunderstorm Warning | MPX | Sherburne, Wright | 34 min |
| May 29, 5:37 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Rice, Scott | 23 min |
| May 29, 6:06 PM CDT | Special Weather Statement | MPX | Steele | 24 min |
| May 29, 6:27 PM CDT | Special Weather Statement | MPX | Nicollet | 33 min |
| May 29, 6:30 PM CDT | Special Weather Statement | MPX | Watonwan | 30 min |
| May 29, 6:36 PM CDT | Special Weather Statement | MPX | Freeborn | 24 min |
| May 29, 6:41 PM CDT | Special Weather Statement | MPX | Martin | 34 min |
| May 29, 6:48 PM CDT | Special Weather Statement | MPX | Martin | 27 min |
| May 28, 7:19 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Polk | 26 min |
| May 28, 7:44 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Polk | 46 min |
| May 28, 8:33 PM CDT | Special Weather Statement | MPX | Barron | 27 min |
| May 28, 8:35 PM CDT | Special Weather Statement | MPX | Pepin | 25 min |
| May 28, 9:02 PM CDT | Special Weather Statement | MPX | Barron | 43 min |
| May 28, 9:06 PM CDT | Special Weather Statement | MPX | Pepin | 39 min |
| May 28, 9:34 PM CDT | Special Weather Statement | MPX | Eau Claire | 26 min |
| May 28, 9:42 PM CDT | Special Weather Statement | MPX | Rusk | 33 min |
| May 28, 9:59 PM CDT | Special Weather Statement | MPX | Chippewa, Eau Claire | 31 min |
| May 28, 10:10 PM CDT | Special Weather Statement | MPX | Rusk | 50 min |
| May 28, 10:59 PM CDT | Special Weather Statement | MPX | Rusk | 46 min |
| May 29, 3:59 PM CDT | Severe Thunderstorm Warning | MPX | Pierce | 22 min |
| May 29, 4:00 PM CDT | Severe Thunderstorm Warning | MPX | Polk | 60 min |
| May 29, 4:57 PM CDT | Special Weather Statement | MPX | Chippewa, Dunn, Eau Claire, Pepin | 63 min |
| May 29, 5:10 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Rusk | 50 min |
| May 29, 5:30 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Dunn | 26 min |
| May 29, 5:53 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Chippewa, Rusk | 52 min |
Nearby
Special Weather Statements in Wisconsin, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.